Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 98, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 30, 2011, 2:53 PM CDT for 4 counties in Wisconsin. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2011, 2:53 PM CDT (19:53 UTC)
- Expired
- Jul 30, 2011, 3:51 PM CDT
- In force
- 58 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Langlade County, WI, Menominee County, WI, Oconto County, WI, Shawano County, WI
The radar
The Green Bay radar (KGRB), 48 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 3:14 PM CDT | TSTM WND DMG | Tilleda, WI | MANY TREES AND POWER LINES DOWN FROM TILLEDA TO SHAWANO |
| Jul 30, 3:14 PM CDT | TSTM WND DMG | White Lake, WI | SEVERAL TREES DOWN AND 6 TO 8 INCH BRANCHES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 30, 1:04 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.9 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 652 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
481
WUUS53 KGRB 301953
SVRGRB
WIC067-078-083-115-302100-
/O.NEW.KGRB.SV.W.0098.110730T1953Z-110730T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
253 PM CDT SAT JUL 30 2011
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LANGLADE COUNTY IN NORTH CENTRAL WISCONSIN...
MENOMINEE COUNTY IN NORTHEAST WISCONSIN...
WESTERN OCONTO COUNTY IN NORTHEAST WISCONSIN...
SHAWANO COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 400 PM CDT
* AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF PEARSON TO
6 MILES NORTH OF WITTENBERG...AND MOVING SOUTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WITTENBERG AROUND 300 PM CDT.
WHITE LAKE AROUND 305 PM CDT.
NEOPIT AROUND 315 PM CDT.
KESHENA AROUND 330 PM CDT.
SHAWANO AROUND 335 PM CDT.
GILLETT AROUND 350 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
SHEPLEY...HOLLISTER...WHITCOMB...ELTON...TIGERTON...LANGLADE...
BOWLER...SPLIT ROCK...TILLEDA AND MORGAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GREEN BAY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4462 8860 4468 8861 4468 8923 4493 8922
4533 8896 4502 8823 4468 8824 4468 8826
4464 8824 4459 8825
TIME...MOT...LOC 1953Z 294DEG 34KT 4530 8888 4489 8917
WIND...HAIL 60MPH 1.00IN
$$
AK4 follow-up statements
118
WWUS53 KGRB 302015
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
315 PM CDT SAT JUL 30 2011
WIC067-078-083-115-302100-
/O.CON.KGRB.SV.W.0098.000000T0000Z-110730T2100Z/
LANGLADE WI-MENOMINEE WI-SHAWANO WI-OCONTO WI-
315 PM CDT SAT JUL 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
OCONTO...SHAWANO...MENOMINEE AND SOUTHEASTERN LANGLADE COUNTIES
UNTIL 400 PM CDT...
AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES NORTHEAST OF WHITE LAKE TO 9 MILES EAST OF WITTENBERG...
MOVING SOUTHEAST AT 40 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
SEVERE THUNDERSTORMS WILL BE NEAR...
KESHENA AROUND 330 PM CDT.
SHAWANO AROUND 335 PM CDT.
GILLETT AROUND 350 PM CDT.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE MORGAN...
LYNDHURST...LEOPOLIS...GRESHAM...CAROLINE...PELLA...THORNTON...RED
RIVER...HAYES AND BREED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
TORRENTIAL RAINFALL IS ALSO POSSIBLE WITH THESE STORMS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4462 8860 4468 8862 4468 8923 4479 8922
4507 8899 4530 8889 4502 8823 4459 8825
TIME...MOT...LOC 2014Z 294DEG 34KT 4522 8862 4481 8891
WIND...HAIL 60MPH 0.88IN
$$
EB338
WWUS53 KGRB 302024
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
324 PM CDT SAT JUL 30 2011
WIC067-078-083-115-302100-
/O.CON.KGRB.SV.W.0098.000000T0000Z-110730T2100Z/
LANGLADE WI-MENOMINEE WI-SHAWANO WI-OCONTO WI-
324 PM CDT SAT JUL 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
OCONTO...SHAWANO...MENOMINEE AND SOUTHEASTERN LANGLADE COUNTIES
UNTIL 400 PM CDT...
AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7
MILES SOUTHWEST OF MOUNTAIN TO 6 MILES SOUTHWEST OF KESHENA TO 8
MILES SOUTH OF WITTENBERG...MOVING SOUTHEAST AT 40 MPH. PENNY SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
SEVERE THUNDERSTORMS WILL BE NEAR...
GILLETT AROUND 335 PM CDT.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE SURING...
SHAWANO LAKE...BELLE PLAINE...HICKORY CORNERS...UNDERHILL...
PULCIFER...CECIL...BONDUEL...ZACHOW AND ADVANCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
TORRENTIAL RAINFALL IS POSSIBLE WITH THESE STORMS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4462 8860 4468 8860 4468 8923 4480 8922
4490 8902 4501 8889 4521 8872 4502 8823
4468 8825 4468 8826 4466 8825 4459 8825
TIME...MOT...LOC 2023Z 296DEG 45KT 4506 8846 4480 8864
4467 8907
WIND...HAIL 60MPH 0.75IN
$$
EB289
WWUS53 KGRB 302039
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
339 PM CDT SAT JUL 30 2011
WIC067-302045-
/O.CAN.KGRB.SV.W.0098.000000T0000Z-110730T2100Z/
LANGLADE WI-
339 PM CDT SAT JUL 30 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LANGLADE COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4462 8860 4468 8860 4468 8917 4476 8905
4479 8882 4491 8862 4513 8854 4502 8823
4468 8825 4468 8826 4466 8825 4459 8825
TIME...MOT...LOC 2035Z 296DEG 45KT 4501 8829 4474 8845
4460 8888
$$
WIC078-083-115-302100-
/O.CON.KGRB.SV.W.0098.000000T0000Z-110730T2100Z/
MENOMINEE WI-SHAWANO WI-OCONTO WI-
339 PM CDT SAT JUL 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
OCONTO...SHAWANO AND EASTERN MENOMINEE COUNTIES UNTIL 400 PM CDT...
AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9
MILES NORTH OF GILLETT TO SHAWANO TO 9 MILES WEST OF
CLINTONVILLE...MOVING SOUTHEAST AT 50 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF EASTERN
MENOMINEE...OCONTO AND SHAWANO COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS ZACHOW...PULCIFER...ADVANCE...KRAKOW...GREEN VALLEY...
ANGELICA AND HOFA PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...AND DEADLY LIGHTNING.
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS. BRIEF HEAVY DOWNPOURS ARE ALSO LIKELY
WITH THESE STORMS THAT MAY REDUCE VISIBILITIES AND CAUSE SOME MINOR
PONDING OF WATER.
THE STORMS HAVE CONTINUED TO SHOW SIGNS OF WEAKENING AND IT IS
LIKELY THAT THE WARNING WILL BE CANCELLED BEFORE 4 PM. STAY TUNED
FOR ADDITIONAL UPDATES.
&&
LAT...LON 4462 8860 4468 8860 4468 8917 4476 8905
4479 8882 4491 8862 4513 8854 4502 8823
4468 8825 4468 8826 4466 8825 4459 8825
TIME...MOT...LOC 2035Z 296DEG 45KT 4501 8829 4474 8845
4460 8888
WIND...HAIL 60MPH 0.75IN
$$
EB450
WWUS53 KGRB 302051
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
351 PM CDT SAT JUL 30 2011
WIC078-083-115-302058-
/O.CAN.KGRB.SV.W.0098.000000T0000Z-110730T2100Z/
MENOMINEE WI-SHAWANO WI-OCONTO WI-
351 PM CDT SAT JUL 30 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN OCONTO...SHAWANO AND
EASTERN MENOMINEE COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER GUSTY WINDS UP TO 45 MPH AND BRIEF HEAVY RAIN ARE
STILL POSSIBLE WITH THESE THUNDERSTORMS AS THEY MOVE ACROSS
SOUTHEAST OCONTO...EASTERN SHAWANO AND NORTHERN BROWN COUNTIES.
IN ADDITION...ADDITIONAL STRONG THUNDERSTORMS MAY REDEVELOP LATER
THIS AFTERNOON ESPECIALLY ACROSS THE FOX VALLEY SOUTH OF HIGHWAY 10.
LAT...LON 4462 8860 4468 8860 4468 8917 4476 8905
4479 8882 4491 8862 4513 8854 4502 8823
4468 8825 4468 8826 4466 8825 4459 8825
TIME...MOT...LOC 2048Z 296DEG 45KT 4495 8810 4468 8826
4454 8869
$$
EBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:38 AM CDT, 11 hours 15 minutes earlier.
Area forecast discussion, Jul 30, 3:38 AM CDT, 11 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 338 AM CDT SAT JUL 30 2011 .SYNOPSIS...TYPICAL WARM SUMMERTIME WEATHER PATTERN WL REMAIN IN PLACE THROUGH THE PERIOD. TYPICAL MIDDLE TO LATE SUMMERTIME PATTERN WL CONT...WITH FCST AREA REMAINING ALONG THE SRN EDGE OF THE WESTERLIES. A SERIES OF STG UPR TROFS WL MIGRATE EWD ACRS CANADA. THE PATTERN FAVORS A CONTINUATION OF ABV NORMAL TEMPS...WITH HUMID CONDITIONS AT TIMES. PCPN CHCS WL BE PRIMARILY OCCUR AS THE TAIL OF THE CANADIAN SHRTWVS AND THEIR ASSOC SFC FRONTAL SYSTEMS CROSS THE AREA. THAT SHOULD RESULT IN AOA PCPN FOR MOST OF THE AREA. && .SHORT TERM...TDA/TNGT/SUN. LOTS OF DETAILS TO WORK OUT IN THE FCST...AND CONFIDENCE IN GETTING THEM RIGHT IS NOT SO GREAT. ISOLD SHRA/TSRA CONT TO FORM OUT OF ACCAS BAND STRETCHING FM NRN LOWER MICHGAN BACK WWD INTO ND. THOUGHT THOSE MIGHT FINALLY END ONCE WK SHRTWV SHIFTED E OF THE AREA ARND MIDNIGHT...BUT NO SUCH LUCK. COVERAGE VERY LIMITED...BUT A FEW LCNS WL GET A BRIEF DOWNPOUR. MODELS THAT HAD THE PCPN TO BEGIN WITH SHOWED IT ENDING THIS MORNING. WL MAKE ISSUANCE TIME DECISION ON HOW TO HANDLE. MAIN THREAT OF PCPN WL BE FOCUSED W OF THE AREA TDA. CONSIDERABLE DIFFERENCES IN MODEL FCST SOUNDINGS FOR N-C WI THIS AFTN. BUT MOST SUGGESTED 500-1500 J/KG CAPE WITH LIMITED OR NO CIN. IN LIGHT OF THAT AND THE APPARENT EASE OF GETTING CONVECTION TO FIRE BASED ON WHAT/S GOING ON NOW...DID NOT FEEL COMFORTABLE WITH A DRY FCST. SO WL CARRY CHC POPS FM N-C INTO NE WI FOR THE AFTN/EVE. DRIER AIR ALOFT THAN WE/VE SEEN RECENTLY WL TAKE WET-BULB ZERO HEIGHTS INTO RANGE MORE FAVORABLE FOR HAIL. WL MENTION THE POSSIBLITY OF ISOLD STG STORMS IN THE HWO. MORE ORGANIZED AREA OF STORMS PROGGED TO DEVELOP TO THE W LATE TDA...AND COULD SPREAD INTO THE FCST AREA LATER TNGT. SEVERAL MODELS ALSO SUGGESTED SOME STORMS COULD FIRE E OF THE FCST AREA AS 850 MB FLOW STRENGTHENS AND GENERATES ISENT LIFT. WL CARRY CHC POPS EVERYWHERE BUT E-C WI...WHICH SHOULD BE ABLE TO STAY DRY. TAIL OF CANADIAN SHRTWV WL BRUSH THE AREA SUN MORNING...WITH WK COOL FRONT SAGGING SWD ACRS THE AREA DURING THE DAY. MODEL FCST SOUNDINGS SHOWED CONSIDERABLE INSTABILITY DURING THE AFTN...WITH LITTLE CAPPING. LIMITING FACTOR WL PROBABLY BE LIMITED LOW-LEVEL CONVERGENCE AS FLOW AT 850 MB PRETTY UNIFORM AND WLY. BUT BELOW THAT...WINDS MAY STAY MORE BACKED. SOME OF THE HIGHER RESOLUTION MODELS SUGGESTED ENOUGH CONVERGENCE OVER E-C WI FOR SML COMPLEX TO FORM DURING THE AFTN...POSSIBLE WITH THE AID OF CONVERGENCE NR LAKE BREEZE. PLACED HIGHEST POPS IN THIS AREA...AND TRENDED DOWN WITH POPS OVER THE FAR N DURING THE MID-LATE AFTN AS FRONT SHOULD BE THROUGH THERE BY THEN. INCRG WNWLY WINDS AT MIDDLE AND UPPER LEVELS WOULD YIELD SUFFICIENT SHEAR FOR SVR STORMS...AND LOWERING WET-BULB ZERO HEIGHTS SUGGEST MUCH MORE OF A HAIL THREAT THAT WITH RECENT STORMS. WHILE THERE IS THE LIMITING FACTOR OF WK LOW-LEVEL CONVERGENCE...AND SOME UNCERTAINTY OVER THE AMNT OF CLDS LINGERING FM OVERNIGHT STORMS...RISK SEEMS HIGH ENOUGH TO INCLUDE MENTION IN THE HWO. .LONG TERM...SUNDAY NIGHT THRU FRIDAY. MAIN FORECAST CONCERNS ARE TIMING BEST CHANCE FOR SHOWERS/STORMS...PROSPECTS FOR SEVERE WEATHER AND HEAVY RAIN...AND CLOUDS/TEMPS. MODELS STILL IN DECENT AGREEMENT WITH THE LARGE SCALE FEATURES...WITH SUB TROPICAL RIDGE PARKED OVER THE CENTRAL AND SOUTHERN PLAINS...WITH DISTURBANCES RIDING THE TOP OF THE RIDGE. SMALLER SCALE DETAILS STILL HARD TO PIN DOWN...AS TIMING AND LOCATION OF EACH SHORTWAVE WILL DETERMINE THE BEST CHANCE FOR STORMS. BOUNDARY WILL STALL OUT ACROSS SOUTHERN WI SUNDAY NIGHT...WITH LINGERING SHOWER ACTIVITY POSSIBLE IN THE EVENING AS IT CLEARS THE AREA. MAIN CONCERN WITH RECENT MODELS TRENDS IS THE POSSIBILITY OF THE BOUNDARY SNEAKING BACK INTO THE CWA MONDAY. AT THE SURFACE...WEAK HIGH PRESSURE WILL DRIFT OVER THE AREA ALONG WITH MID-LEVEL HEIGHT RISES...HOWEVER COMBINATION OF THE BOUNDARY IN THE AREA...AN UPPER JET DEPARTING TO THE NW...WEAK WAA...AND A JUICY AIRMASS SITUATED JUST SOUTH OF THE FRONT...THINK THE DRY FORECAST IS NOW IN JEOPARDY...ESPECIALLY ACROSS THE SOUTHERN CWA. WILL ADD SLIGHT CHANCE POPS TO THE SOUTHERN CWA TO ACCOUNT FOR THREAT OF SOMETHING FORMING NEAR THE BOUNDARY. IF STORMS DO FORM...HEAVY RAIN WOULD BE THE MAIN THREAT. WILL LEAVE PATCHY FOG IN FOR THE OVERNIGHT HOURS...AS DEWPOINTS REMAIN IN THE 60S...WIND WILL DIE OFF TO UNDER 5 KTS...AND SKIES WILL BE CLEARING...ALLOWING TEMPS FALL BEHIND THE DEPARTING SYSTEM. THE MAIN SHOW WILL GEAR UP ACROSS THE NORTHERN PLAINS MONDAY NIGHT...WHERE NOSE OF LLJ WILL COMBINE WITH A COOL FRONT AND SHORTWAVE TO GET A COMPLEX OF STORMS GOING. EXACT INITIATION TIME AND LOCATION OF THIS COMPLEX...ALONG WITH ITS TRACK...WILL PLAY A BIG ROLE IN WHAT HAPPENS ACROSS THE CWA LATE MONDAY NIGHT AND TUESDAY. THREE SCENARIOS ARE POSSIBLE WITH THIS COMPLEX. FIRST...THE COMPLEX ROLLS INTO THE AREA DURING THE LATE MORNING OR EARLY AFTERNOON...LIMITING ANY DEVELOPMENT BEHIND THE COMPLEX ALONG THE BOUNDARY AS THE AREA WOULD REMAIN RATHER STABLE. SECOND...THE COMPLEX IS SLOWER...AND IS STILL IN NW WI AT 12Z TUESDAY...ALLOWING INSTABILITY TO BUILD UP AHEAD OF THE APPROACHING COMPLEX AND THE COMPLEX RE-INTENSIFIES OVER THE AREA OR A NEW COMPLEX WILL ORGANIZE ON AN OUTFLOW BOUNDARY FROM THE ORIGINAL COMPLEX. THIRD...THE COMPLEX RACES OUT AHEAD...BRINGING ONE ROUND OF STORMS OVERNIGHT...THEN CLEARS THE CWA EARLY TUESDAY MORNING...ALLOWING FOR DESTABILIZATION AND ANOTHER ROUND OF STORMS IN THE AFTERNOON WITH THE COOL FRONT. MODELS ARE SPLIT BETWEEN SCENARIO ONE AND TWO...AND THINK ONE OF THESE IS THE LIKELY SCENARIO THAT WILL PLAY OUT. EITHER WAY IT LOOKS LIKE MONDAY NIGHT AND TUESDAY WILL BE THE BEST CHANCE FOR STORMS OVER THE AREA...AND WILL CONTINUE WITH HIGH CHANCE POPS...BUT TOO MANY THINGS CAN GO WRONG WITH THIS TYPE OF FORECAST...SO WILL NOT BUMP POPS TO LIKELY JUST YET. SEVERE WEATHER STILL A THREAT...ESPECIALLY WITH SCENARIO TWO OR THREE... BUT WITH DETAILS STILL UP IN THE AIR ON INITIAL COMPLEX...SO CONFIDENCE IS NOT HIGH. GUSTY WINDS AND HEAVY RAIN WILL BE THE MAIN THREATS. PWATS APPROACHING 2 INCHES...SO FLOODING WILL BE A CONCERN ON ALREADY SATURATED SOILS. HIGH PRESSURE BUILDS ACROSS THE AREA ON TUESDAY NIGHT AND WEDNESDAY MORNING...BRINGING QUIET WEATHER TO THE AREA...THEN DRIFTS EAST OF THE AREA WEDNESDAY NIGHT. CUT POPS TO SLIGHT CHC FOR TUESDAY EVENING AND REMOVED POPS FOR LATE TUESDAY NIGHT...AS MODELS SHOW THE COOL FRONT AND EXITING INTO LOWER MICHIGAN BY 06Z WEDNESDAY. DRY WEATHER IS EXPECTED THRU AT LEAST EARLY THURSDAY MORNING. ANOTHER SHORTWAVE WILL APPROACH FROM THE WEST ON THURSDAY...HOWEVER MODELS ARE SHOWING A FRONTAL BOUNDARY STAYING ACROSS NORTHERN ILLINOIS...KEEPING THE STORM THREAT JUST TO OUR SOUTH. TEMPS WILL BE TRICKY ON DAYS WITH STORM CHANCES...AS CLOUDS/RAIN COULD HOLD TEMPS CLOSER TO 80...BUT IN GENERAL...ABOVE NORMAL TEMPS WILL CONTINUE INTO NEXT WEEK. && .AVIATION...PATCHY MIFG SHOULD BE GONE BY 13Z. ALTHOUGH TSRA WL BE POSSIBLE ACRS THE N TDA AND THIS EVENING...CONVERAGE WL BE TOO LIMITED TO INCLUDE EXPLICITLY IN TAFS. THERE WL BE A BETTER CHC OF TSRA OVER N-C WI LATER TNGT...BUT CONFIDENCE STILL TOO LOW TO INCLUDE IN RHI TAF YET. DON/T EXPECT ANY TSRA OVER E-C WI UNTIL AT LEAST SUN MORNING. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SKOWRONSKI/BERSCH
Hazardous weather outlook, Jul 30, 4:09 AM CDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 409 AM CDT SAT JUL 30 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-311100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 409 AM CDT SAT JUL 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHERN WISCONSIN THIS AFTERNOON AND EVENING. THE CHANCE WILL SPREAD INTO CENTRAL WISCONSIN DURING THE NIGHT. A FEW OF THE STORMS OVER THE NORTH COULD BECOME STRONG ENOUGH TO PRODUCE GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY. SOME OF THE STORMS COULD BE SEVERE...AND PRODUCE STRONG WINDS AND LARGE HAIL. ALTHOUGH A SEVERE STORM CANNOT BE RULED OUT ANYWHERE IN THE AREA...THE GREATEST RISK WILL BE OVER EAST-CENTRAL WISCONSIN. THUNDERSTORMS ARE POSSIBLE AGAIN MONDAY NIGHT AND TUESDAY. HEAVY RAINFALL WILL BE POSSIBLE. THERE IS STILL TOO MUCH UNCERTAINTY IN THE EVOLUTION OF THE WEATHER PATTERN TO MAKE A MEANINGFUL ASSESSMENT OF THE POTENTIAL FOR SEVERE WEATHER WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... GIVEN THE ISOLATED/MARGINAL NATURE OF THE SEVERE WEATHER THREAT TODAY AND TONIGHT...FORMAL SPOTTER ACTIVATION WILL PROBABLY NOT BE NECESSARY. BUT SPOTTERS ARE STILL REQUESTED TO FORWARD ANY OBSERVATIONS OF HAIL...HEAVY RAIN...OR WIND GUSTS OVER 30 MPH TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-311100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 409 AM CDT SAT JUL 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AFTER MIDNIGHT...MAINLY NORTH OF STURGEON BAY. BRIEF GUSTY WINDS ARE POSSIBLE WITH THE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SUNDAY. SOME OF THE STORMS COULD BE SEVERE...AND PRODUCE STRONG WINDS...LARGE HAIL...AND ROUGH WATERS. THUNDERSTORMS ARE POSSIBLE AGAIN MONDAY NIGHT AND TUESDAY. FOG OR HAZE COULD RESTRICT THE VISIBILITY ENOUGH TO POSE A HAZARD TO BOATERS AT TIMES DURING THE WEEK. JS
In the hours before
Special weather statement, Jul 30, 12:19 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1219 PM CDT SAT JUL 30 2011 WIZ005-010-018-301830- LINCOLN-ONEIDA-VILAS- 1219 PM CDT SAT JUL 30 2011 ...LINE OF STRONG THUNDERSTORMS HEADED TOWARD NORTH CENTRAL WISCONSIN... AT 1215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM IRONWOOD TO GLIDDEN TO WEST OF LADYSMITH...MOVING EAST AT 40 MPH. ONE HALF INCH DIAMETER HAIL...WINDS 40 TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE ALL POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... WINCHESTER... PRESQUE ISLE... MANITOWISH WATERS... LAC DU FLAMBEAU... BOULDER JUNCTION... WOODRUFF... WILLOW RESERVOIR... TRIPOLI... SPIRIT FALLS... MINOCQUA... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. AK
Special weather statement, Jul 30, 1:19 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 119 PM CDT SAT JUL 30 2011 WIZ005-010-018-019-030-301930- LANGLADE-LINCOLN-MARATHON-ONEIDA-VILAS- 119 PM CDT SAT JUL 30 2011 ...LINE OF STRONG THUNDERSTORMS TO MOVE INTO NORTH CENTRAL WISCONSIN... AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 45 MILES NORTHWEST OF EAGLE RIVER TO 45 MILES WEST OF RHINELANDER TO 90 MILES SOUTHWEST OF RHINELANDER...MOVING EAST AT 40 MPH. ONE HALF INCH DIAMETER HAIL...WINDS 40 TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... PRESQUE ISLE... LAC DU FLAMBEAU... TRIPOLI... BOULDER JUNCTION... WOODRUFF... MINOCQUA... ARBOR VITAE... SAYNER... TOMAHAWK... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. AK
Local storm report, Jul 30, 2:12 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
212 PM CDT SAT JUL 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM TSTM WND GST 5 NW RHINELANDER 45.68N 89.48W
07/30/2011 E65 MPH ONEIDA WI TRAINED SPOTTER
IN TOWN OF NEWBOLD, POWER OUT
&&
TERIELocal storm report, Jul 30, 2:19 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
219 PM CDT SAT JUL 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM TSTM WND GST 1 N MERRILL 45.19N 89.68W
07/30/2011 M51 MPH LINCOLN WI TRAINED SPOTTER
HAIL TO 1/2 INCH
&&
TERIELocal storm report, Jul 30, 2:42 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
242 PM CDT SAT JUL 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND GST WAUSAU 44.96N 89.63W
07/30/2011 E60 MPH MARATHON WI LAW ENFORCEMENT
MANY TREES DOWN IN THE DOWNTOWN AREA IN THE CITY OF
WAUSAU.
&&
PATHLocal storm report, Jul 30, 2:53 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
253 PM CDT SAT JUL 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL MERRILL 45.18N 89.68W
07/30/2011 E1.00 INCH LINCOLN WI PUBLIC
DOWNED TREES AND POWER LINES ALSO
0230 PM TSTM WND DMG GLEASON 45.30N 89.50W
07/30/2011 LINCOLN WI AMATEUR RADIO
DEBRIS ON ROADS, SHINGLES OFF ROOF
0230 PM TSTM WND DMG TOMAHAWK 45.46N 89.73W
07/30/2011 LINCOLN WI AMATEUR RADIO
10 INCH LIVE TREE DOWN
0239 PM TSTM WND DMG MERRILL 45.18N 89.68W
07/30/2011 LINCOLN WI AMATEUR RADIO
12 INCH BRANCH BLOWN DOWN, SOME STRUCTURAL DATA
&&
TERIEThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 2:03 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Lincoln, Oneida | 42 min |
| Jul 30, 2:09 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Marathon | 51 min |
| Jul 30, 2:42 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Marinette, Oconto, Oneida | 58 min |
| Jul 30, 3:49 PM CDT | Special Marine Warning | GRB | 56 min | |
| Jul 30, 4:21 PM CDT | Special Marine Warning | GRB | 84 min | |
| Jul 30, 4:22 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Manitowoc, Outagamie, Waushara, Winnebago | 38 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.